MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 BLENDER TRANSITION KIT; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR 2 BLENDER TRANSITION KIT; BTT
Model Number OJR416B
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint ojr416b optiflow junior 2 blender transition kit was received at fisher & paykel healthcare (f&p) new zealand, where it was visually inspected.Our investigation is thus based on the evaluation of the subject device, the information provided by the healthcare facility and our knowledge of the product.Results: visual inspection of the complaint device revealed that the tubing was found torn next to the left swivel grip end, with part of the tubing still attached to the inside of the swivel.It was also observed that part of the tubing was stretched out.Conclusion: our investigation was unable to determine the exact cause of the observed damage to the ojr416b optiflow junior 2 blender transition kit.Based on our knowledge of the product, the damage is most likely caused due to the tubing being inadvertently pulled and subjected to excessive force.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject ojr416b optiflow junior 2 blender transition kit would have met the required specifications at the time of release.The user instructions which accompany the ojr416b optiflow junior 2 blender transition kit show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
During device evaluation of an ojr416b optiflow junior 2 blender transition kit at fisher & paykel healthcare (f&p) new zealand, it was found that the tubing was broken at the swivel joint.There was no patient consequence.

Brand Name
OPTIFLOW JUNIOR 2 BLENDER TRANSITION KIT
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20072165
Report Number9611451-2024-00601
Device Sequence Number11512737
Product Code BTT
UDI-Device Identifier09420012448897
UDI-Public(01)09420012448897(10)2102449394(11)221204
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR416B
Device Catalogue NumberOJR416B
Device Lot Number2102449394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown